Alert archive / Kansas / Tornado Warnings in 2026

Tornado Warning 1, NWS Kansas City, MO

March 6, 2026Johnson County, Wyandotte County, Kansas; Jackson County, Missouri

NWS Kansas City, MO issued this tornado warning at Mar 6, 2026, 11:35 PM CST for Johnson County, Wyandotte County, Kansas; Jackson County, Missouri. It was in force for 25 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2026, 11:35 PM CST (05:35 UTC)
Expired
Mar 7, 2026, 12:00 AM CST
In force
25 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Johnson County, KS, Wyandotte County, KS, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 11:38 PM CSTTSTM WND DMG1 E Merriam, KSPower flashes in Merriam.
Mar 6, 11:39 PM CSTTSTM WND DMG1 Nnw Merriam, KSReports of trees and power lines down. Time estimated from radar.
Mar 6, 11:43 PM CSTTSTM WND DMG3 Ssw Kansas City, MOPictures of downed trees on social media near and south of 39th St. Time estimated from radar.
Mar 6, 11:45 PM CSTTSTM WND GST 604 Ssw Kansas City, MOEstimated 60 mph wind gusts in West Plaza.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 8:18 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

266 
WFUS53 KEAX 070535
TOREAX
KSC091-209-MOC095-070600-
/O.NEW.KEAX.TO.W.0001.260307T0535Z-260307T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
1135 PM CST Fri Mar 6 2026

The National Weather Service in Pleasant Hill has issued a

* Tornado Warning for...
  Southeastern Wyandotte County in northeastern Kansas...
  Northeastern Johnson County in east central Kansas...
  West central Jackson County in west central Missouri...

* Until midnight CST.

* At 1135 PM CST, a severe thunderstorm capable of producing a
  tornado was located over Lake Quivira, moving east at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Kansas City, Overland Park, Shawnee, Lenexa, Leawood, Raytown,
  Prairie Village, Merriam, Mission, Edwardsville, North Kansas City,
  Fairway, Mission Hills, Westwood, Lake Quivira, Kansas City Kansas,
  Westwood Hills, Mission Woods, Countryside, and Roeland Park.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 9.
 Interstate 70 in Kansas between mile markers 416 and 423.
 Interstate 35 in Missouri between mile markers 0 and 4.
 Interstate 35 in Kansas between mile markers 224 and 235.
 Interstate 635 between mile markers 0 and 5.
 Interstate 435 between mile markers 2 and 11, and between mile
markers 56 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3909 9482 3913 9460 3911 9461 3911 9459
      3914 9454 3915 9449 3897 9446 3895 9482
TIME...MOT...LOC 0535Z 265DEG 35KT 3903 9476 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CDB
3 follow-up statements
564 
WWUS53 KEAX 070540
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1140 PM CST Fri Mar 6 2026

KSC091-209-MOC095-070600-
/O.CON.KEAX.TO.W.0001.000000T0000Z-260307T0600Z/
Wyandotte KS-Johnson KS-Jackson MO-
1140 PM CST Fri Mar 6 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR EAST
CENTRAL WYANDOTTE...NORTHEASTERN JOHNSON AND WEST CENTRAL JACKSON
COUNTIES...

At 1140 PM CST, a severe thunderstorm capable of producing a tornado
was located over Mission, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Kansas City, Overland Park, Shawnee, Lenexa, Leawood, Raytown,
Prairie Village, Merriam, Mission, North Kansas City, Fairway,
Mission Hills, Westwood, Kansas City Kansas, Westwood Hills, Mission
Woods, Countryside, and Roeland Park.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 9.
 Interstate 70 in Kansas between mile markers 419 and 423.
 Interstate 35 in Missouri between mile markers 0 and 4.
 Interstate 35 in Kansas between mile markers 225 and 235.
 Interstate 635 between mile markers 0 and 4.
 Interstate 435 between mile markers 56 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3909 9472 3913 9460 3911 9461 3911 9459
      3914 9454 3915 9449 3897 9446 3897 9472
TIME...MOT...LOC 0540Z 263DEG 48KT 3904 9466 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CDB
689 
WWUS53 KEAX 070544
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1144 PM CST Fri Mar 6 2026

KSC091-209-MOC095-070600-
/O.CON.KEAX.TO.W.0001.000000T0000Z-260307T0600Z/
Wyandotte KS-Johnson KS-Jackson MO-
1144 PM CST Fri Mar 6 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR EAST
CENTRAL WYANDOTTE...NORTHEASTERN JOHNSON AND WEST CENTRAL JACKSON
COUNTIES...

At 1144 PM CST, a severe thunderstorm capable of producing a tornado
was located over Westwood Hills, or over Westwood, moving east at 55
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Kansas City, Overland Park, Raytown, Prairie Village, Mission, North
Kansas City, Fairway, Mission Hills, Westwood, Westwood Hills,
Mission Woods, Countryside, and Roeland Park.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 1 and 9.
 Interstate 70 in Kansas between mile markers 421 and 422.
 Interstate 35 in Missouri between mile markers 0 and 4.
 Interstate 35 in Kansas between mile markers 231 and 235.
 Interstate 435 between mile markers 56 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3911 9461 3911 9459 3914 9454 3915 9449
      3899 9446 3899 9467 3909 9467
TIME...MOT...LOC 0544Z 262DEG 48KT 3905 9459 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CDB
693 
WWUS53 KEAX 070551
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1151 PM CST Fri Mar 6 2026

KSC091-209-MOC095-070601-
/O.EXP.KEAX.TO.W.0001.000000T0000Z-260307T0600Z/
Wyandotte KS-Johnson KS-Jackson MO-
1151 PM CST Fri Mar 6 2026

...THE TORNADO WARNING FOR EAST CENTRAL WYANDOTTE...NORTHEASTERN
JOHNSON AND WEST CENTRAL JACKSON COUNTIES WILL EXPIRE AT MIDNIGHT
CST...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However,
gusty winds and heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 400 AM CST for northeastern
and east central Kansas...and west central Missouri.

&&

LAT...LON 3911 9461 3911 9459 3914 9454 3915 9449
      3899 9446 3899 9467 3909 9467
TIME...MOT...LOC 0551Z 265DEG 35KT 3905 9453 

$$

CDB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Mar 6, 6:16 PM CST, 5 hours 19 minutes earlier. Its key messages:

  • Primary severe threat for the entire CWA will occur after 9PM. A line of showers and thunderstorms is expected to move through, with wind gusts being the primary hazard.
  • Discrete thunderstorms may develop in northeastern Kansas/northwestern Missouri ahead of the cold front early this evening. These cells would be capable of all severe hazards.
  • Storms moving northward from Oklahoma may impact southern portions of the CWA, but the threat is more conditional.
  • Next chance of strong to severe storms will be on Tuesday.
Area forecast discussion, Mar 6, 6:16 PM CST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
616 PM CST Fri Mar 6 2026

.KEY MESSAGES...

- Primary severe threat for the entire CWA will occur after 9PM.
  A line of showers and thunderstorms is expected to move
  through, with wind gusts being the primary hazard.

- Discrete thunderstorms may develop in northeastern
  Kansas/northwestern Missouri ahead of the cold front early
  this evening. These cells would be capable of all severe
  hazards.

- Storms moving northward from Oklahoma may impact southern
  portions of the CWA, but the threat is more conditional.

- Next chance of strong to severe storms will be on Tuesday.

&&

.DISCUSSION...
Issued at 341 PM CST Fri Mar 6 2026

As of early Friday afternoon, a band of weakening showers and
thunderstorms continues to impact the south and eastern portions of
the CWA with stratus building into the area from the west. An area
of surface low pressure currently sits to our north, linked to
another surface low over central Kansas by a cold front. In the
coming hours, a mid-level impulse will be ejected eastward out ahead
of the larger mid/upper-level trough. Generally speaking, a narrow
band of counties in northwest Missouri and spots along the eastern
CWA border have been the only areas to see much clearing or peaks of
sunshine today. Unsurprisingly, areas that have been largely
enveloped by clouds and precipitation this morning have struggled to
break into the 70s, with many locations central to the KC metro
hovering around the low to mid 60s since daybreak this morning.

In some ways, how the earlier part of the day has transpired has
alleviated some uncertainty as we head into the late afternoon and
early evening. However, uncertainty has not been eliminated, and
recent model guidance and sounding data has led to further
questioning about this evening's order of events. The greatest and
most widespread severe threats are associated with a QLCS that moves
through ahead of a cold frontal passage late this tonight. What
happens between now and the cold frontal passage is tricky, but
current thinking is that between now and roughly 00Z, showers/storms
will be mostly pop-up-esque, with an exception for northeastern
Kansas and northwestern Missouri. Assuming there are no or very
limited changes to the environment, it is unlikely that we will see
organized, discrete convection initiating in the majority warm
sector. The cap appears to have mostly eroded by evaporative
cooling, and low/mid-level lapse rates for central and southern
portions of the CWA don't do much to impress currently. The daytime
precipitation and cloud cover has largely inhibited our ability to
destabilize via insolation so far, though the observed breaks in
cloud cover in NE Kansas and NW Missouri may allow for some more
organized discrete convection ahead of the cold front. However, even
if discrete cells form in these areas, it is unclear whether they
will be able to realize their "full" severe potential before getting
undercut by the cold front. However, should discrete storms develop
here, this would be the area with the greatest tornado and hail
threat.

At the time of writing, convection is initiating in portions of WFO
Tulsa's area. Recent CAM guidance has picked up on this development
and has been moving it northward through the evening with a
resurgence of moisture and instability into our area as deep layer
moisture flux convergence increases to our south and west. Should
the local environment improve, these storms could create problems
for the southern portion of our CWA, primarily after 00Z. Our shear
profile is more than adequate to support severe convection (0-6km
bulk shear >40kt in latest mesoanalysis), so if we are able to
successfully rebound from AM/early PM convection and destabilize via
WAA, we could see a greater severe threat with these storms. We are
also beginning to note some clearing just west of the MO/KS state
line which could also support destabilization. We could see all
hazard types with these storms, but there is more uncertainty
regarding how the environment will evolve ahead of them, thus
leading to questions regarding storm behavior.

Confidence regarding tonight's QLCS event remains much higher,
regardless of what occurs ahead of the cold front. We expect any
initial development in NE Kansas and NW Missouri to grow upscale by
02Z-03Z, then moving through the entire CWA before exiting by 10Z.
Deep layer shear continues to be greatest along the leading edge of
the front with moderate instability. More recent model runs suggest
that the 0-3km shear vector aligns slightly more perpendicular to
the line which may increase potential for embedded mesovortices
along the line. Still, the main threat would be severe wind gusts as
the line moves through. Despite training precipitation this morning,
the progressive nature of the line tonight should limit hydrological
impacts.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 602 PM CST Fri Mar 6 2026

Convection is currently ongoing east of the KC metro toward
central Missouri and northwest of the terminals closer to the
cold front, but all terminals remain precipitation free at this
time. A line of showers and thunderstorms is likely to impact
STJ between 330z and 530z and the KC metro terminals between
430z and 07z, with gusty WNW winds and heavy rain leading to
reduced VIS along the leading edge of the line. Otherwise, CIGs
at the moment are between 2500 and 3500 feet, with all terminals
likely to become solidly MVFR (CIGs around 1500 ft) by around 7z
tonight, with conditions improving to VFR by around 16z
Saturday morning. Breezy southerly winds will turn northwesterly
behind the front, with sustained winds around 10 to 12 knots and
gusts up to 20 knots.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Macko
AVIATION...BMW
Hazardous weather outlook, Mar 6, 5:06 AM CST, 18 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0506 AM CST Fri Mar 06 2026

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071106-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0506 AM CST Fri Mar 06 2026

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.

.KEY MESSAGES...

- Multiple rounds of showers and thunderstorms possible
  overnight into Friday morning. A few storms could produce hail
  approaching quarter size.

- Conditional threat for supercells capable of producing all
  severe hazards Friday afternoon and evening.

- A line of showers and thunderstorms are likely late Friday
  night out ahead of an approaching cold front, with damaging
  wind gusts being the primary hazard.

- Cooler behind the front on Saturday, but temperatures quickly
  rebound to above normal by Sunday and into Monday.

- Another chance for strong to severe storms on Tuesday.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 7:09 PM CSTSevere Thunderstorm WarningEAXLinn36 min
Mar 6, 10:44 PM CSTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte46 min
Mar 6, 11:26 PM CSTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte34 min
Mar 6, 11:50 PM CSTSevere Thunderstorm WarningEAXWyandotte40 min
Mar 7, 12:41 AM CSTRiver Flood WarningEAXLinn68 hr
Mar 7, 4:47 AM CSTRiver Flood WarningEAXMiami43 hr
Mar 6, 7:40 PM CSTSevere Thunderstorm WarningEAXBates, Cass, Henry35 min
Mar 6, 9:01 PM CSTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline29 min
Mar 6, 11:23 PM CSTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte37 min
Mar 7, 12:53 AM CSTSpecial Weather StatementEAXJohnson, Lafayette37 min
Mar 7, 1:19 AM CSTSpecial Weather StatementEAXChariton26 min
Mar 7, 1:32 AM CSTSpecial Weather StatementEAXSaline28 min
Mar 7, 1:41 AM CSTSpecial Weather StatementEAXRandolph34 min
Mar 7, 1:49 AM CSTSpecial Weather StatementEAXCooper26 min
Mar 7, 2:04 AM CSTSpecial Weather StatementEAXHenry26 min
Mar 7, 7:40 AM CSTRiver Flood WarningEAXCooper22 hr

Nearby

Tornado Warnings in Kansas, 2026Tornado Warnings in Missouri, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.